MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pressure Sore/Ulcer (2326); Tissue Breakdown (2681)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Permobil received report of the end-user having to be admitted into the hospital due to developing a pressure wound requiring medical intervention to address.Reports claim a component on the device had malfunctioned which would not allow the end-user to manipulate the seating into a tilted position to allow for pressure relief.The end-user continued to utilize the device in this state until the damaged component could be replaced.Due to logistical issues, the component was not shipped in a timely manner and due to the inability to weight shift, the end-user reportedly developed a pressure ulcer.At this time permobil has not determined the root cause for the component failure but has determined the failure in and of itself was not the cause of the reported adverse event.Once permobil has received any new information as to cause of failure, a follow-up report will be submitted.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming due to the inability to replace defective component on the wheelchair in a timely manner, the end-user developed a pressure ulcer requiring hospitalization to address.
 
Additional Manufacturer Narrative
Service provider reports having replaced the ap unit, and the device has been returned to the end-user with no further reported issues.Provider claims the suspect component had been discarded as they were unaware that permobil was wanting the component back for inspection.Provider described the issue as being that of the inability to perform a tilt or elevate with a 20ca seat lift error (node is required but not present).With testimony received from provider, permobil believes a failure occurred, but as suspect component had been discarded prior to evaluation, permobil is unable confirm root cause for failure without speculation.It is permobil's contention that the reported component failure in and of itself was not the cause of the adverse event, but rather the end-user continuing use of the device in a diminished state without the ability to perform adequate weight shifts.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key15329226
Report Number1221084-2022-00016
Device Sequence Number6361173
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose